Electronic Journal of Probability

Renewal theorems for random walk in random scenery

Nadine Guillotin-Plantard and Françoise Pène

Full-text: Open access


In this work, we establish renewal-type theorems, with precise asymptotics, in in the context of random walk in random sceneries.

Article information

Electron. J. Probab., Volume 17 (2012), paper no. 78, 22 pp.

Accepted: 18 September 2012
First available in Project Euclid: 4 June 2016

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 60F05: Central limit and other weak theorems
Secondary: 60G52: Stable processes

Random walk in random scenery renewal theory local time stable distribution

This work is licensed under aCreative Commons Attribution 3.0 License.


Guillotin-Plantard, Nadine; Pène, Françoise. Renewal theorems for random walk in random scenery. Electron. J. Probab. 17 (2012), paper no. 78, 22 pp. doi:10.1214/EJP.v17-1843. https://projecteuclid.org/euclid.ejp/1465062400

Export citation


  • Blackwell, David. A renewal theorem. Duke Math. J. 15, (1948). 145–150.
  • Blackwell, David. Extension of a renewal theorem. Pacific J. Math. 3, (1953). 315–320.
  • Bolthausen, Erwin. A central limit theorem for two-dimensional random walks in random sceneries. Ann. Probab. 17 (1989), no. 1, 108–115.
  • Borodin, A. N. A limit theorem for sums of independent random variables defined on a recurrent random walk. (Russian) Dokl. Akad. Nauk SSSR 246 (1979), no. 4, 786–787.
  • Borodin, A. N. Limit theorems for sums of independent random variables defined on a transient random walk. (Russian) Investigations in the theory of probability distributions, IV. Zap. Nauchn. Sem. Leningrad. Otdel. Mat. Inst. Steklov. (LOMI) 85 (1979), 17–29, 237, 244.
  • Castell, Fabienne; Guillotin-Plantard, Nadine; Pène, Françoise; Schapira, Bruno. A local limit theorem for random walks in random scenery and on randomly oriented lattices. Ann. Probab. 39 (2011), no. 6, 2079–2118.
  • Castell, F.; Guillotin-Plantard, N. and Pène, F.: Limit theorems for one and two-dimensional random walks in random scenery. To appear in Ann. Inst. H. Poincaré Probab. Statist., (2012).ARXIV1103.4453
  • Deligiannidis, G.; Utev, S. A. Computation of the asymptotics of the variance of the number of self-intersections of stable random walks using the Wiener-Darboux theory. (Russian) Sibirsk. Mat. Zh. 52 (2011), no. 4, 809–822; translation in Sib. Math. J. 52 (2011), no. 4, 639–650
  • den Hollander, Frank; Steif, Jeffrey E. Random walk in random scenery: a survey of some recent results. Dynamics & stochastics, 53–65, IMS Lecture Notes Monogr. Ser., 48, Inst. Math. Statist., Beachwood, OH, 2006.
  • Erdős, P.; Feller, W.; Pollard, H. A property of power series with positive coefficients. Bull. Amer. Math. Soc. 55, (1949). 201–204.
  • Feller, William. An introduction to probability theory and its applications. Vol. II. Second edition John Wiley & Sons, Inc., New York-London-Sydney 1971 xxiv+669 pp.
  • Guibourg, D.: Théorèmes de renouvellement pour des fonctionnelles additives associées á des chaines de Markov fortement ergodiques. phPhd Thesis, Rennes University (2011). rlhttp://tel.archives-ouvertes.fr/tel-00583175
  • Kesten, H.; Spitzer, F. A limit theorem related to a new class of self-similar processes. Z. Wahrsch. Verw. Gebiete 50 (1979), no. 1, 5–25.
  • Le Doussal, Pierre. Diffusion in layered random flows, polymers, electrons in random potentials, and spin depolarization in random fields. J. Statist. Phys. 69 (1992), no. 5-6, 917–954.
  • Le Gall, Jean-François; Rosen, Jay. The range of stable random walks. Ann. Probab. 19 (1991), no. 2, 650–705.
  • Matheron, G. and de Marsily G.: Is transport in porous media always diffusive? A counterxample. Water Resources Res. 16, (1980), 901–907.
  • Schmidt, Klaus. On recurrence. Z. Wahrsch. Verw. Gebiete 68 (1984), no. 1, 75–95.
  • Spitzer, Frank. Principles of random walk. The University Series in Higher Mathematics D. Van Nostrand Co., Inc., Princeton, N.J.-Toronto-London 1964 xi+406 pp.